Had Belotero injected in my tear troughs ten days ago and I look horrible! I have HUGE bags under my eyes that I didn't have before. I'm hiding my eyes with a pair of reading glasses everyday and I have 20/20 vision so I'm straining my eyes just to hide these aweful bags. I called the doctor and am going to see her tomorrow should I just ask to have them dissolved?
What Are These Huge Bags Under my Eyes After Belotero Injection 10 Days Ago? (photo)
Doctor Answers 5
Dissolve the Belotero
If your eyes look like that after 10 days I would ask to have the product dissolved. Swelling should not be that pronounced for that long. If the swelling has gone down and this is the finished product, then your injector must have injected the product very superficially which is not a great idea in this area. We inject all fillers under the eye "under the muscle". Check for this technique with your injector before going through this again.
Belotero Side Effects
BELOTERO is a dermal filler that is FDA-approved to smooth moderate to severe facial wrinkles and folds, such as nasolabial folds (the creases that extend from the corner of your nose to the corner of your mouth). The most common adverse events seen in clinical trials with BELOTERO were swelling, bruising, redness, hardening of the skin, pain, altered color or itching. Side effects were often mild to moderate and often resolved within 7 days. These are not all the possible side effects with BELOTERO. If your eyes look like that after 10 days I would ask to have the product dissolved. Swelling should not be that pronounced for that long. If the swelling has gone down and this is the finished product, then your injector must have injected the product very superficially which is not a great idea in this area. We inject all fillers under the eye "under the muscle".
Huge bags under eyes after Belotero 10 days ago!
It's hard to know if that is just swelling, which will go away, or too much product. In any case I can see why you are concerned. See your doctor and ask her about dissolving the product with Hyaluronidase. At this point that may be the best idea. Very unfortunate! When done correctly it should be an improvement.
You might also like...
Swelling post Belotero injection
If only a small amount of product was injected, the swelling will resolve. However, if more than 0.5cc of Belotero was placed in the eyelid, you will likely need the dissolver. Your doctor should be able to help you.
Belotero filler and tear trough swelling
At ten days after filler injection for tear troughs, swelling from the procedure should be minimal. Usually, filler is placed below the muscle but above the bone in the tear trough area. Fillers injected closer to the eyelid can't be injected safely underneath the muscle because there's no bone underneath to help contain the filler in its location during the injection. Belotero is not supposed to bind much more water after its placement but that might occur in some individuals, and if the filler is placed above the muscle, right under the thin skin of the eyelid area, then swelling from the hyaluronic acid binding water might be significant. This can occur especially if a filler is injected in the lower eyelid which had Botox injected to relax the muscle. The relaxed muscle can no longer act as a pump so it can no longer drain fluids away and the fluid backs up. If a hyaluronic acid is in the area, then the backed up fluid binds to the filler and a signficant bag is created. Most patients need very little filler in the tear trough and as it's an off-label procedure, the physician should inject very conservatively with small volumes. It's always easier to add more, if needed, one week or more after the injections, than it is to take away filler that is excessive. Hyaluronidase enzyme can effectively reduce the volume effect of the Belotero and sometimes, this requires several treatments.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.